Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 9, 2001, 2:58 AM EDT for Washington County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2001, 2:58 AM EDT (06:58 UTC)
- Expired
- Apr 9, 2001, 3:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Washington County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 090658 SVRPIT PAC125-090745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 258 AM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 345 AM EDT * AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF WOLFDALE...MOVING EAST AT 40 MPH. * LOCATIONS AFFECTED BY THIS STORM INCLUDE CANONSBURG...AVELLA AND BURGETTSTOWN <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:45 PM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 8:45 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 845 PM EDT SUN APR 8 2001 SHARP DISCONTINUITY STILL EVIDENT WITH DWPTS IN THE MID AND UPPER 40S NORTH AND LOWER 60S SOUTH. THUNDERSTORMS CONTINUE TO FIRE ALONG THIS BOUNDARY AND AS HAS BEEN THE CASE LAST COUPLE OF NIGHT EXPECT THIS TO CONTINUE. 18Z MESOETA SUPPORTS THIS WITH ADDITIONAL OMEGA MOVING INTO NW OHIO AFT 03Z. WILL KEEP POPS IN THE CHC CAT AND RAISE SOME MINS OTHERWISE REST LEFT AS IS. WILL HOLD OFF TIL 9 PM FOR ISSUANCE AS WATCH EXPIRES. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Apr 9, 1:12 AM EDT, 1 hour 46 minutes before
PAZ021-030-090645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 112 AM EDT MON APR 9 2001 ...EARLY MORNING THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH EASTERN ALLEGHENY COUNTY BEFORE 145 AM AND ACROSS WESTMORELAND COUNTY BEFORE 300 AM. THESE STORMS WILL CONTAIN INTENSE LIGHTNING AND MAY RESULT IN POWER INTERRUPTIONS. ALSO SMALL HAIL UP TO ONE HALF INCH IN DIAMETER... GUSTY WINDS TO 35 MPH OR SO ARE POSSIBLE. HEAVY DOWNPOURS UP TO ONE HALF INCH CAN OCCUR IN A SHORT PERIOD OF TIME.
Special weather statement, Apr 9, 2:21 AM EDT, 37 minutes before
OHZ039>041-049-050-WVZ001>003-091015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 221 AM EDT MON APR 9 2001 ...EARLY MORNING THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE REGION EARLY THIS MORNING. THESE STORMS WILL CONTAIN INTENSE LIGHTNING AND MAY RESULT IN POWER INTERRUPTIONS. ALSO SMALL HAIL...GUSTY WINDS TO 35 MPH OR SO ARE POSSIBLE. HEAVY DOWNPOURS UP TO ONE HALF INCH CAN OCCUR IN A SHORT PERIOD OF TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:57 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 63 min |
| Apr 9, 1:45 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 60 min |
| Apr 9, 1:52 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 53 min |
| Apr 9, 2:30 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 60 min |
| Apr 9, 2:45 PM EDT | Tornado Warning | PBZ | Lawrence | 45 min |
| Apr 9, 3:02 PM EDT | Tornado Warning | PBZ | Butler | 43 min |
| Apr 9, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 58 min |
| Apr 9, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 59 min |
| Apr 9, 4:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
| Apr 9, 4:07 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Apr 9, 4:10 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Apr 9, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 57 min |
| Apr 9, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Westmoreland | 60 min |
| Apr 9, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 65 min |
| Apr 9, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 53 min |
| Apr 9, 6:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Apr 9, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 60 min |
| Apr 9, 7:17 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.